Hello! I've been an owner of a Mirena IUD for a year and a half now. Knock on wood, it's been pretty successful so far as contraception and lightening my menstruation. My only adverse side effect I would say is now I have more acne and a few darker facial hairs - though that may be my hormone levels returning to normal since I was on BCP for four years previous to my IUD insertion.
Last year I would have the occasional "period" which would consist of red to dark-brown spotting for a few days (or once, two weeks). Around August last year I pretty much stopped any regularity of period.
However, in the past three months I've noticed something strange, maybe? It seems that when I have a strong orgasm, either through intercourse or masturbation, the next day (not immediately after sex) I will have some spotting. At first I thought it may be vaginal tearing but I've had no pain associated with it.
I feel my strings as usual, no IUD protruding out; I also have no risk for STDs. Has anyone else experienced this? Is it just coincidence? I know Mirena can be strange when it comes to menstruation (like I said, spotting for two weeks once...).
Thank you for any help! :)
I am pretty new to this community, but thought I'd write a question since I have had trouble finding answers.
I am 27, never had children, and have had the Mirena IUD for three months. Apart from heavy spotting only in the first month, I have not had a period. It has been hard to track because I cramp on and off still. I get one tiny bit of spotting on the week I'm supposed to have it (like last week), but the week after (which is week 5 of my cycle) I get a lot of cramping and sore breasts. I took a pregnancy test and got a negative. I'm not sure if my period was last week with the spotting or this week with the cramps. I can still feel my strings and I had the Mirena inserted with ultrasound because my uterus is tilted backwards. So I am pretty sure it is still in place.
I also get cramping after sex and exercise sometimes. This is so confusing and frustrating! I do love it for other reasons though. I took birth control pills for 10 years and it gave me horrible migraines and I have not had any with Mirena. My sex drive has also returned since my pill days.
I do get pretty paranoid on birth control. I am so nervous that it is not working. I know the odds are slim, but I freak myself out with other places online where people post they have gotten pregnant on Mirena. It is true people still ovulate right? Does that mean it is any less effective?
Anyways, if anyone has any information it would be very much appreciated! I love this community and it seems pretty supportive. Thanks for reading!
I am new to this community. I am 23, never pregnant and am scheduled to get an IUD inserted Monday (but hoping to reschedule for Friday so I have more down time). This community has been very helpful, although I kind of regret reading through so much of it because now I am more scared :/
I am getting this IUD because I cannot take any estrogen due to a medical condition (sends me to the hospital)and haven't met a hormonal BC I liked. Anyway, I guess I just need some reassurance that MOST people do not have terribly negative experiences and expulsion. I am prepared for the pain during insertion and cramps after (honestly I am 100% positive nothing will be worse than the attacks I get from estrogen pills- many women with my condition say labor was a piece of cake compared to those types of attacks). I am also prepared for a heavier period.
My BF, who I am currently living 2,000 miles away from but will be reunited with July 19th, and I have always had a great sex life. How long did it take for some of you to have comfortable sex after insertion? I cancelled my first insertion months ago because I was due to see him a week or so after.
I plan to take 600 or so mg of ibuprofen before insertion, and my NP gave me misoprostal for the evening before and night of. Although I know I can take the pain I am still very nervous after reading all these horror stories:/
I'm new here, and I thought I'd ask a quick question.
I got ParaGard today, and I'm afraid it might be expelling. I'm 20 years old, and have never been pregnant, which I've heard can make expulsion more likely. I've been having pretty bad, but not intolerable cramps, as well as some bleeding since insertion, and I felt for the strings for the first time and I felt what felt like a small rod wrapped with wire poking a little out of my cervix. Is it expelling after only 6 hours, or am I just freaking myself out? Also, if it IS expelling, would I be able to get another one immediately? I got it at Planned Parenthood, and it was completely covered by Take charge. Would they cover the second one if the first one expelled?
I've had my Skyla for about 5 weeks now. So far so good. Got my strings checked by my doctor a week and a half ago(she also did an ultrasound to check the position), she said everything looked wonderful!
I have had one small period so far that only lasted 3-4 days of really light spotting. Horrible cramping the day before, I was out for a run and had to stop and walk. But nothing I couldn't survive. I also had sex with my boyfriend a week after insertion. Just a few light cramps after we finished and the next morning, not too bad though.
I have gained like 5 pounds but I truly believe it's only because I have been eating poorly and not exercising. I don't think it has anything to do with my Skyla.
My boobs are pretty tender this past week. I'm hoping this is just from the hormones. I wasn't on any BC pill before getting my Skyla so my body is probably just adjusting.
Well that's about it. Just wanted to check in with you ladies! Hope all is well!!